Alert archive / Georgia / Severe Thunderstorm Warnings in 2022
Severe Thunderstorm Warning 92, NWS Atlanta, GA
NWS Atlanta, GA issued this severe thunderstorm warning at May 30, 2022, 1:07 PM EDT for Montgomery County, Toombs County, Wheeler County, Georgia. It was in force for 38 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- May 30, 2022, 1:07 PM EDT (17:07 UTC)
- Expired
- May 30, 2022, 1:45 PM EDT
- In force
- 38 min
- Issued by
- NWS Atlanta, GA
- Area
- Storm-based polygon
- Hail
- 1.0 in
- Wind
- 60.0 mph
Counties Montgomery County, GA, Toombs County, GA, Wheeler County, GA
The radar
The Robins AFB radar (KJGX), 109 km from the middle of the area, began a volume at 17:10 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Jacksonville, FL (KJAX), launched 12:00Z, 5.1 hours before the alert went out and 183 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1733 J/kg
- Mixed-layer CIN
- -50 J/kg
- Mixed-layer LCL
- 980 m above ground
- 0-6 km bulk shear
- 2 kt
- 0-1 km storm-relative helicity
- -40 m²/s²
- 0-3 km storm-relative helicity
- -54 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
838
WUUS52 KFFC 301707
SVRFFC
GAC209-279-309-301745-
/O.NEW.KFFC.SV.W.0092.220530T1707Z-220530T1745Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
Severe Thunderstorm Warning
National Weather Service Peachtree City GA
107 PM EDT Mon May 30 2022
The National Weather Service in Peachtree City has issued a
* Severe Thunderstorm Warning for...
Southwestern Toombs County in southeastern Georgia...
Southeastern Wheeler County in central Georgia...
Southern Montgomery County in central Georgia...
* Until 145 PM EDT.
* At 107 PM EDT, a severe thunderstorm was located over Uvalda, or 9
miles southeast of Mount Vernon, moving northwest at 10 mph.
HAZARD...60 mph wind gusts and quarter size hail.
SOURCE...Radar indicated.
IMPACT...Hail damage to vehicles is expected. Expect wind damage
to roofs, siding, and trees.
* Locations impacted include...
Mount Vernon, Glenwood, Uvalda, Ailey, Alston, Spring Hill, McNatt
Falls, English Eddy, Rock Springs, Cedar Crossing, Jordan,
Charlotteville and Grays Landing.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
Large hail and damaging winds and continuous cloud to ground
lightning is occurring with this storm. Move indoors immediately.
Lightning is one of nature's leading killers. Remember, if you can
hear thunder, you are close enough to be struck by lightning.
If you see wind damage...hail or flooding...wait until the storm has
passed...and then call the National Weather Service toll free
at 1 8 6 6 7 6 3 4 4 6 6 or tweet us your report at NWSATLANTA.
&&
LAT...LON 3195 8269 3200 8272 3201 8274 3215 8273
3224 8253 3216 8243 3194 8232 3194 8238
3196 8238 3195 8239 3196 8240 3195 8240
3197 8243 3197 8250 3196 8248 3195 8249
3196 8253 3196 8257 3194 8258
TIME...MOT...LOC 1707Z 126DEG 8KT 3205 8253
HAIL THREAT...RADAR INDICATED
MAX HAIL SIZE...1.00 IN
WIND THREAT...RADAR INDICATED
MAX WIND GUST...60 MPH
$$1 follow-up statement
375
WWUS52 KFFC 301736
SVSFFC
Severe Weather Statement
National Weather Service Peachtree City GA
136 PM EDT Mon May 30 2022
GAC209-279-309-301745-
/O.EXP.KFFC.SV.W.0092.000000T0000Z-220530T1745Z/
Toombs GA-Wheeler GA-Montgomery GA-
136 PM EDT Mon May 30 2022
...THE SEVERE THUNDERSTORM WARNING FOR SOUTHWESTERN TOOMBS...
SOUTHEASTERN WHEELER AND SOUTHERN MONTGOMERY COUNTIES WILL EXPIRE AT
145 PM EDT...
The storm which prompted the warning has weakened below severe
limits, and has exited the warned area. Therefore, the warning will
be allowed to expire.
To report severe weather, contact your nearest law enforcement
agency. They will relay your report to the National Weather Service
Peachtree City.
LAT...LON 3195 8269 3200 8272 3201 8274 3215 8273
3224 8253 3216 8243 3194 8232 3194 8238
3196 8238 3195 8239 3196 8240 3195 8240
3197 8243 3197 8250 3196 8248 3195 8249
3196 8253 3196 8257 3194 8258
TIME...MOT...LOC 1735Z 126DEG 8KT 3209 8259
$$What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Atlanta, GA wrote its last area forecast discussion before this severe thunderstorm warning went out at May 30, 11:11 AM EDT, 1 hour 56 minutes earlier.
Area forecast discussion, May 30, 11:11 AM EDT, 1 hour 56 minutes before
Area Forecast Discussion National Weather Service Peachtree City GA 1111 AM EDT Mon May 30 2022 .UPDATE... Low cloud ceilings remain in place across portions of northeast Georgia, but have begun to lift with diurnal heating and are expected to become scattered by the early afternoon hours. Showers have begun to develop near the Georgia and South Carolina coast with the sea breeze. Showers will increase in coverage and isolated thunderstorms will develop as the sea breeze pushes inland towards the southeastern portion of the forecast area. Coverage this afternoon is thus expected to be highest across east-central Georgia, with chance PoPs are forecast. Slight chance PoPs will be warranted elsewhere across north and central Georgia where diurnally-driven convection could lead to isolated showers and thunderstorms in the mid to late afternoon. King && .PREV DISCUSSION... /Issued 732 AM EDT Mon May 30 2022/ ..Updated for 12Z Aviation Discussion... PREV DISCUSSION... /Issued 342 AM EDT Mon May 30 2022/ SHORT TERM /Today through Tuesday/... No major changes to the short term forecast at this time. Expecting an increase in low-lvl moisture today as mid-lvl/surface high situates over the Carolinas. As such, kept PoPs to Slight Chance to Chance across portions of north & central Georgia for this afternoon and Tuesday as perturbations within the flow work around periphery of the high. With CAMS supporting a tongue of 1000+ j/kg of MU/SBCAPE advecting off the Atlantic, can't rule out a pulse convective thunderstorm during the afternoon, but anticipating them to be isolated and short-lived in nature thus keeping T confidence in check. Otherwise, max temps for today and tomorrow will again be slightly above climatological norms with most areas in the mid to upper 80s with some areas in central Georgia touching the 90s.. Morgan LONG TERM /Tuesday Night through Sunday/... Somewhat of a messy synoptic pattern for the first part of the extended forecast, with high pressure likely for the last half of the period. Overall, no major changes needed to the extended forecast for this cycle. Mid level ridge stretches from the middle Atlantic southwestward to northern Mexico at the beginning of the period. A mid level tropical low, associated with a surface wave, is moving westward over the Bahamas. The eastern edge of the ridge shifts southward over the Carolinas, keeping the mid level low off the coast of east Florida through the end of the week. The ridge should begin to break down by the early part of the weekend with the flow over the CWA going more zonal in nature into early next week. The surface pattern is just as messy. By Wednesday, a frontal boundary stretches from New England back through the Ohio Valley to the central part of the country. High pressure is centered across the Carolinas and a weak tropical wave is approaching the Bahamas. The ridge should break down later on Thursday, with the front becoming more east-west oriented across the TN valley. The tropical wave will move west over the Bahamas and approach the Florida east coast. The front should slowing slip south of the CWA on Friday, potentially drawing some tropical moisture in from the weak wave approaching Florida. The front will likely stall somewhere across southern GA/Florida panhandle by the weekend. High pressure will build on the back side of the stalled boundary through early next week. NListemaa AVIATION... 12Z Update... Anticipating FEW/SCT low to mid lvl deck to move across metro TAF sites by mid morning and persist through the afternoon and into the evening. Stray shower or storm will be possible at metro TAF sites this afternoon, but confidence remains low. Winds will be SE/ESE through the period, increasing up to 8-11kts by 15-17z. //ATL Confidence...12Z Update... Medium confidence on cigs through 16z and afternoon precip High confidence on all other elements Morgan && .PRELIMINARY POINT TEMPS/POPS... Athens 90 65 90 66 / 20 10 10 0 Atlanta 89 67 90 69 / 20 5 20 5 Blairsville 83 62 84 62 / 20 5 20 5 Cartersville 90 66 90 66 / 20 10 10 0 Columbus 92 66 91 67 / 20 10 20 5 Gainesville 87 66 88 67 / 20 5 10 0 Macon 92 65 93 66 / 30 10 20 5 Rome 91 65 92 66 / 10 10 10 0 Peachtree City 90 65 90 66 / 20 10 20 5 Vidalia 91 69 90 68 / 40 10 30 5 && .FFC WATCHES/WARNINGS/ADVISORIES... NONE. && SHORT TERM...Morgan LONG TERM....NListemaa AVIATION...Morgan
Hazardous weather outlook, May 30, 11:19 AM EDT, 1 hour 48 minutes before
Hazardous Weather Outlook National Weather Service Peachtree City GA 1119 AM EDT Mon May 30 2022 GAZ001>009-011>016-019>025-027-030>039-041>062-066>076-078>086- 089>098-102>113-311530- Baldwin-Banks-Barrow-Bartow-Bibb-Bleckley-Butts-Carroll-Catoosa- Chattahoochee-Chattooga-Cherokee-Clarke-Clayton-Cobb-Coweta- Crawford-Crisp-Dade-Dawson-DeKalb-Dodge-Dooly-Douglas-Emanuel- Fannin-Fayette-Floyd-Forsyth-Gilmer-Glascock-Gordon-Greene- Gwinnett-Hall-Hancock-Haralson-Harris-Heard-Henry-Houston-Jackson- Jasper-Jefferson-Johnson-Jones-Lamar-Laurens-Lumpkin-Macon- Madison-Marion-Meriwether-Monroe-Montgomery-Morgan-Murray- Muscogee-Newton-North Fulton-Oconee-Oglethorpe-Paulding-Peach- Pickens-Pike-Polk-Pulaski-Putnam-Rockdale-Schley-South Fulton- Spalding-Stewart-Sumter-Talbot-Taliaferro-Taylor-Telfair-Toombs- Towns-Treutlen-Troup-Twiggs-Union-Upson-Walker-Walton-Warren- Washington-Webster-Wheeler-White-Whitfield-Wilcox-Wilkes- Wilkinson- 1119 AM EDT Mon May 30 2022 This Hazardous Weather Outlook is for portions of North and Central Georgia. .DAY ONE...This Afternoon and Tonight... Isolated to scattered thunderstorms are possible this afternoon and evening across central Georgia and portions of north Georgia. Thunderstorms will be capable of producing a few lightning strikes, gusty winds, and locally heavy rainfall. .DAYS TWO THROUGH SEVEN...Tuesday through Sunday... Isolated to scattered thunderstorms are possible each afternoon and evening for most of the week. .SPOTTER INFORMATION STATEMENT... Spotter activation will not be needed through tonight.
In the hours before
Special weather statement, May 30, 12:59 PM EDT, 8 minutes before
Special Weather Statement
National Weather Service Peachtree City GA
1259 PM EDT Mon May 30 2022
GAZ111>113-301730-
Toombs GA-Wheeler GA-Montgomery GA-
1259 PM EDT Mon May 30 2022
...A strong thunderstorm will impact portions of southwestern Toombs,
southeastern Wheeler and southern Montgomery Counties through 130 PM
EDT...
At 1259 PM EDT, a strong thunderstorm was over McNatt Falls, or 7
miles northwest of Plant Hatch, moving northwest at 5 mph.
HAZARD...40 to 50 mph wind, pea sized hail and frequent cloud to
ground lightning.
SOURCE...Radar indicated.
IMPACT...Expect minor damage to tree limbs and blowing around of
light, unsecured objects.
Locations impacted include...
Uvalda, Alston, English Eddy, Cedar Crossing, Jordan, Charlotteville,
McNatt Falls and Grays Landing.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
People outdoors should seek shelter immediately. If you can hear
thunder, you are close enough to be struck by lightning.
&&
LAT...LON 3197 8270 3210 8266 3215 8253 3198 8233
3194 8236 3194 8238 3196 8238 3195 8239
3196 8240 3195 8240 3197 8243 3197 8248
3196 8250 3195 8248 3195 8249 3196 8252
3196 8255 3193 8261
TIME...MOT...LOC 1659Z 124DEG 6KT 3197 8245
MAX HAIL SIZE...0.25 IN
MAX WIND GUST...50 MPHThe office that day
Everything else NWS Atlanta, GA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 30, 12:59 PM EDT | Special Weather Statement | FFC | Montgomery | 31 min |
| May 30, 1:46 PM EDT | Severe Thunderstorm Warning | FFC | Laurens, Montgomery, Treutlen, Wheeler | 29 min |
| May 30, 1:56 PM EDT | Special Weather Statement | FFC | Emanuel | 34 min |
| May 30, 2:08 PM EDT | Severe Thunderstorm Warning | FFC | Dodge, Laurens | 37 min |
| May 30, 2:26 PM EDT | Special Weather Statement | FFC | Telfair | 34 min |
| May 30, 2:38 PM EDT | Special Weather Statement | FFC | Johnson | 37 min |
| May 30, 2:55 PM EDT | Special Weather Statement | FFC | Laurens | 35 min |
| May 30, 3:22 PM EDT | Special Weather Statement | FFC | Wilkinson | 23 min |
| May 30, 3:25 PM EDT | Special Weather Statement | FFC | Washington | 35 min |
| May 30, 3:30 PM EDT | Special Weather Statement | FFC | Montgomery, Toombs | 30 min |
| May 30, 4:13 PM EDT | Special Weather Statement | FFC | Dooly | 32 min |
| May 30, 4:22 PM EDT | Special Weather Statement | FFC | Jones | 23 min |
| May 30, 4:30 PM EDT | Special Weather Statement | FFC | Warren | 30 min |
| May 30, 4:32 PM EDT | Special Weather Statement | FFC | Toombs | 28 min |
| May 30, 5:00 PM EDT | Special Weather Statement | FFC | Toombs | 30 min |
| May 30, 5:07 PM EDT | Special Weather Statement | FFC | Jasper | 23 min |
| May 30, 5:16 PM EDT | Special Weather Statement | FFC | Morgan | 29 min |
| May 30, 5:18 PM EDT | Special Weather Statement | FFC | Macon | 27 min |
| May 30, 5:21 PM EDT | Special Weather Statement | FFC | Greene | 24 min |
| May 30, 5:40 PM EDT | Special Weather Statement | FFC | Oconee | 35 min |
| May 30, 5:50 PM EDT | Special Weather Statement | FFC | Walton | 25 min |
| May 30, 5:55 PM EDT | Severe Thunderstorm Warning | FFC | Walton | 35 min |
| May 30, 6:09 PM EDT | Special Weather Statement | FFC | Meriwether | 36 min |
| May 30, 6:17 PM EDT | Special Weather Statement | FFC | Gwinnett | 28 min |
| May 30, 6:55 PM EDT | Special Weather Statement | FFC | Forsyth | 35 min |
| May 30, 7:10 PM EDT | Special Weather Statement | FFC | Bartow | 35 min |
| May 30, 7:14 PM EDT | Special Weather Statement | FFC | Coweta | 31 min |
| May 30, 7:31 PM EDT | Special Weather Statement | FFC | Douglas | 29 min |
Nearby
Severe Thunderstorm Warnings in Georgia, 2022Every severe thunderstorm warning in 2022
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.